Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 25, 1999, 1:45 PM CDT for Wilcox County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1999, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 25, 1999, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 141 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 251846 FFWMOB ALC131-252200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI JUN 25 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... WILCOX COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 500 PM CDT * AT 142 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER WESTERN WILCOX COUNTY. THESE STORMS WERE DRIFTING TO THE EAST AND ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE OVER WILCOX COUNTY THROUGH THE AFTERNOON. RADAR PRECIPITATION ESTIMATES INDICATED THAT BETWEEN 2.5 AND 3 INCHES OF RAIN HAS FALLEN OVER WESTERN WILCOX COUNTY IN THE LAST HOURl. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS MAINLY IN THE WESTERN PART OF THE COUNTY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! STAY AWAY FROM STREAMS AND POOR DRAINAGE AREAS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:37 AM CDT, 11 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 2:37 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 237 AM CDT FRI JUN 25 1999 CURRENT SATELLITE LOOP SHOWS 2 POSSIBLY 3 CYCLONIC CIRCULATIONS FROM TENNESSEE TO TEXAS. THESE LOWS WILL CONTINUE TO THE EAST AS AN H5 HIGH BUILDS OVER THE NORTHERN GULF WATERS TODAY. TODAYS RAIN CHANCES WILL BE TIED TO THE SEABREEZE AND LEFT OVER OUTFLOW BOUNDARIES. WILL GO ABOVE FWC POPS TODAY AS WE SEEM TO BE BACK IN THE RAINY PATTERN AGAIN. SATURDAY SHOULD BE ANOTHER ACTIVE DAY AS LOW AND MID LEVEL FLOW BECOMES A BIT MORE MOIST AS THE H5 HIGH FROM FLORIDA TO THE SOUTHWEST U.S. SPLITS INTO 2 CENTERS AND A DEEP MOIST AIR MASS FLOWS NORTH AND EAST AROUND EDGE OF GULF HIGH AND ACROSS FORECAST AREA AS ANOTHER H5 TROUGH WILL SWING EAST ACROSS THE FORECAST AREA SATURDAY AND BOOST PRECIP CHANCES. QUICK LOOK AT RADAR SHOWS DEVELOPING SHOWERS AND TSTMS ALONG AND WEST OF MOUTH OF MISSISSIPPI RIVER COULD BE OVER COASTAL ALABAMA BEFORE SUNRISE. OVER THE COASTAL WATERS...WINDS WILL CONTINUE SOUTH TO SOUTHWEST AS HIGH PRESSURE REMAINS OVER EASTERN GULF. RAINFALL WILL BE DIURNAL WITH BETTER CHANCES OVER WATER IN THE LATE NIGHT/EARLY MORNING PERIODS. MOB 87/74/86/74 6474 PNS 86/75/85/75 6474 DTS 84/76/83/76 6464 GZH 88/71/86/71 6474 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:51 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.